MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that angio-seal pulled apart after the first click.It was reported that they were still able to set the footplate and suture down collagen.It was reported that the patient condition was not affected.They were awake, alert and orientated.It was reported that the procedure outcome was not affected and had a successful closure.It was reported that the blood loss was less than 250cc's.There were no other products used with the reported device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angioseal vip device was received for evaluation.The device was returned with the hemostatic sheath, arteriotomy locator, and guidewire.The returned components were subjected to visual analysis where a blood like substance was covering the device.The guidewire was successfully mated with the arteriotomy locator.The hemostatic sheath was not mated with the deployment sleeve, which was in the rear lock position.Instead, the hemostatic sheath was detached from the angioseal device where the bypass tube was inserted into the hemostatic sheath.There was a shallow bend in the carrier tube assembly.The tamping tube was completely removed from the carrier tube assembly.Additionally a portion of the suture was separated from the carrier tube assembly.The remaining portion of the suture was in the carrier tube assembly.The distal portion of the suture in the carrier tube assembly was caught in the manufactured slit.Force was applied to the suture in the carrier tube assembly and the additional suture was released from the spool.The complaint could be confirmed for detached/separated.The defect category will be updated accordingly.Analysis of the "slit" revealed that the customer's concern was the manufactured slit in the carrier tube assembly.There was no additional slit or fracture present with the returned device.There were signs however that an attempt had been made to assemble the hemostatic sheath and deployment sleeve.However, from the returned device it does not appear as though this attempt secured the deployment sleeve in the hemostatic sheath.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6846108
Report Number3013394970-2017-00341
Device Sequence Number65781
Product Code MGB
UDI-Device Identifier05414734054591
UDI-Public05414734054591
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610130
Device Lot Number5896170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date11/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight115